Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 3, 2014, 2:21 PM MDT for Clark County, Fremont County, Idaho. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2014, 2:21 PM MDT (20:21 UTC)
- Expired
- Jun 3, 2014, 3:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Clark County, ID, Fremont County, ID
The radar
The Pocatello radar (KSFX), 180 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2630 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545
WUUS55 KPIH 032021
SVRPIH
IDC033-043-032115-
/O.NEW.KPIH.SV.W.0004.140603T2021Z-140603T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
221 PM MDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLARK COUNTY IN EASTERN IDAHO...
FREMONT COUNTY IN EASTERN IDAHO...
THIS INCLUDES THE CITIES OF...ST. ANTHONY...ISLAND PARK...
* UNTIL 315 PM MDT
* AT 213 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH
AND HAIL TO ONE INCH IN DIAMETER. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM KILGORE TO 21 MILES SOUTHWEST OF IDMON...OR
ALONG A LINE EXTENDING FROM 24 MILES WEST OF ISLAND PARK TO 8 MILES
SOUTHEAST OF DUBOIS...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
ST. ANTHONY AND ISLAND PARK AND HENRYS LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR HENRYS LAKE...OR ANY OTHER RAFTING OR BOATING WATER
WAY IN FREMONT COUNTY...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4394 11170 4406 11222 4455 11198 4457 11187
4452 11182 4457 11169 4455 11148 4459 11153
4464 11152 4466 11149 4471 11149 4472 11141
4476 11139 4464 11123 4458 11122 4447 11104
4444 11104
TIME...MOT...LOC 2019Z 307DEG 17KT 4440 11182 4409 11206
$$
RHD2 follow-up statements
337
WWUS55 KPIH 032047
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
247 PM MDT TUE JUN 3 2014
IDC033-043-032115-
/O.CON.KPIH.SV.W.0004.000000T0000Z-140603T2115Z/
CLARK ID-FREMONT ID-
247 PM MDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR FREMONT AND EASTERN CLARK COUNTIES...
AT 239 PM MDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH AND ONE INCH DIAMETER HAIL. THESE STORMS WERE
LOCATED ALONG A LINE FROM NEAR KILGORE TO NORTH OF ST. ANTHONY
MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS THAT ARE AFFECTED INCLUDE...
ASHTON...ISLAND PARK AND HENRY'S LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR HENRY'S LAKE OR ANY OTHER RECREATIONAL WATER WAY IN
FREMONT COUNTY...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4394 11170 4406 11222 4455 11198 4457 11187
4452 11182 4457 11169 4455 11148 4459 11153
4464 11152 4466 11149 4471 11149 4472 11141
4476 11139 4464 11123 4458 11122 4447 11104
4444 11104
TIME...MOT...LOC 2044Z 307DEG 17KT 4424 11187 4406 11166
$$
RHD603
WWUS55 KPIH 032117
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
317 PM MDT TUE JUN 3 2014
IDC033-043-032126-
/O.EXP.KPIH.SV.W.0004.000000T0000Z-140603T2115Z/
CLARK ID-FREMONT ID-
317 PM MDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR FREMONT AND EASTERN CLARK
COUNTIES HAS EXPIRED...
AT 316 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
THRESHOLDS. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...HAIL TO PENNY SIZE AND WINDS TO 50 MPH ALONG WITH FREQUENT
LIGHTNING ARE STILL EXPECTED.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
LAST CHANCE...ISLAND PARK...PONDS LODGE AND SHOTGUN
VILLAGE...MACKS INN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4394 11170 4406 11222 4455 11198 4457 11187
4452 11182 4457 11169 4455 11148 4459 11153
4464 11152 4466 11149 4471 11149 4472 11141
4476 11139 4464 11123 4458 11122 4447 11104
4444 11104
TIME...MOT...LOC 2047Z 266DEG 36KT 4434 11173
$$
RHDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:13 PM MDT, 8 minutes earlier.
Area forecast discussion, Jun 3, 2:13 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 213 PM MDT TUE JUN 3 2014 .SHORT TERM...TONIGHT THROUGH FRIDAY. SAT IMAGERY SHOWS SHORTWAVE WORKING THROUGH OREGON THIS AFTERNOON. CONVECTION HAS REDEVELOPED FROM THE CENTRAL MOUNTAINS ALONG THE DIVIDE WITH A FEW CELLS EXTENDING INTO THE UPPER SNAKE PLAIN. BELIEVE STORMS WILL REMAIN SUB SEVERE THOUGH A FEW STRONGER CELLS WITH HALF INCH HAIL AND WIND GUSTS AROUND 40 MPH POSSIBLE. A FEW WEAK CELLS BEGINNING TO SHOW UP IN THE SOUTHERN AND EASTERN HIGHLANDS AS WELL. BELIEVE CURRENT TREND TO CONTINUE WITH STRONGEST CONVECTION TO THE NORTH THROUGH THE EVENING THOUGH MODELS CONTINUE TO INDICATE ANOTHER BATCH OF CONVECTION WORKING INTO THE REGION FROM NORTHERN NEVADA LATER THIS AFTERNOON INTO THE EVENING. CONVECTION COULD CONTINUE OVERNIGHT AS OREGON SHORTWAVE CONTINUES TO ADVANCE ON EASTERN IDAHO. SHORTWAVE PASSAGE DURING THE DAY ON WEDNESDAY WITH CONVECTION LIMITED TO THE EASTERN HIGHLANDS DURING THE DAY AS MORE STABLE AIR WORKS INTO THE REGION WITH NORTHWEST FLOW. EASTERN IDAHO DOES REMAIN UNDER THE INFLUENCE OF WEAKLY CYCLONIC FLOW WITH TROUGHING OVER GREAT BASIN. SHORTWAVE DROPS THROUGH PACNW INTO EAST IDAHO FOR THURSDAY BUT MODELS INDICATING MAINLY DRY FLOW AT THIS TIME SO HAVE VERY WEAK POPS AT BEST WITH NO MENTION OF THUNDER WEDNESDAY NIGHT THROUGH EARLY THURSDAY. SOME DIFFERENCES IN THE MODELS AT THIS POINT AS NAM IS SLIGHTLY FASTER WITH NEXT SHORTWAVE MOVING THROUGH THE PACNW THURSDAY NIGHT INTO FRIDAY. BOTH MODELS DEVELOP CONVECTION ASSOCIATED WITH THE SHORTWAVE. BUT SINCE TIMING IS SOMEWHAT IN QUESTION OPTED FOR BROAD BRUSHING WEAK POPS ALONG DIVIDE AND EASTERN BORDER LATE THURSDAY INTO FRIDAY WITH STRONGER POPS ALL HIGHER ELEVATIONS FRIDAY AFTERNOON AND EVENING. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. MODEL DIFFERENCES BECOME MORE ENHANCED MOVING INTO THE EXTENDED. OPTED TO MAKE NO CHANGES TO SATURDAY AND BEYOND AS GFS AND ECMWF GRADUALLY BECOME OUT OF PHASE. ECMWF SIGNIFICANTLY STRONGER AND FASTER WITH UPPER LOW/SHORTWAVE MOVING OUT OF BC CANADA SATURDAY NIGHT WHILE GFS HOLDS ON TO RIDGE ALONG PACIFIC COAST. ECMWF SOLUTION WOULD LEAD TO PASSAGE OF STRONGER TROUGH MONDAY WITH COOLER TEMPS TUESDAY WHILE GFS TRIES TO BRING WEAK SHORTWAVE TROUGH INTO THE GREAT BASIN FROM NORTHERN CALIFORNIA. WILL LEAVE WEAK POPS OVER HIGHER ELEVATIONS WITH TEMPS A BLEND OF GUIDANCE. && .AVIATION...GUSTY WINDS CONTINUE THROUGH THE SNAKE PLAIN MAINLY IMPACTING KIDA/KPIH THIS AFTERNOON AND EARLY EVENING. TSTORMS HAVE DEVELOPED NORTH OF A LINE FROM KSUN-KIDA THIS AFTERNOON THOUGH CONVECTION STILL POSSIBLE FOR MOST HIGHER ELEVATION AREAS IN THE REGION. WILL MAINTAIN VCTS AT KSUN THROUGH EARLY EVENING BUT BELIEVE THE SNAKE PLAIN TERMINALS WILL REMAIN DRY AT THIS TIME. && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021. &&
In the hours before
Special weather statement, Jun 3, 12:18 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1218 PM MDT TUE JUN 3 2014
IDZ019-031900-
CLARK ID-FREMONT ID-
1218 PM MDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FREMONT COUNTY IN EASTERN IDAHO
NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO
UNTIL 100 PM MDT
AT 1208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS EAST OF INTERSTATE 15 BETWEEN DUBOIS AND
MONIDA. THESE STORMS WILL MOVE EAST TO NORTHEAST AT 20 MILES AN HOUR
AND BECOME MORE NUMEROUS DURING THE AFTERNOON.
IF YOU ARE TRAVELING INTERSTATE 15 NORTH OF DUBOIS OR IN AND AROUND
THE ISLAND PARK AND SURROUNDING MOUNTAIN AREAS THIS AFTERNOON BE
PREPARED FOR THUNDERSTORMS.
IF YOU CAN...BE READY TO HEAD INDOORS TO AVOID LIGHTNING.
LAT...LON 4432 11121 4419 11225 4446 11242 4447 11237
4453 11236 4457 11229 4453 11210 4457 11187
4452 11182 4457 11169 4455 11148 4459 11153
4471 11149 4475 11139 4472 11131 4463 11122
4458 11122 4448 11109 4443 11108
TIME...MOT...LOC 1814Z 243DEG 34KT 4451 11177
RHDSpecial weather statement, Jun 3, 1:11 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
111 PM MDT TUE JUN 3 2014
IDZ019-032000-
CLARK ID-FREMONT ID-
111 PM MDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
NORTHERN CLARK COUNTY IN EASTERN IDAHO
UNTIL 200 PM MDT
AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS STRETCHING FROM WEST OF INTERSTATE 15 BETWEEN SPENCER
AND MONIDA EXTENDING EAST THROUGH THE MOUNTAINS NORTH OF ISLAND PARK
AND HENRYS LAKE.
THESE STORMS WILL PRODUCE LIGHTNING...BRIEF HEAVY RAIN AND EVEN
SMALL HAIL AS THEY MOVE EAST NORTHEAST AT 20 MPH.
IF THUNDER AND LIGHTNING APPROACH YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.
LAT...LON 4413 11275 4446 11281 4449 11279 4450 11268
4446 11239 4453 11236 4458 11224 4454 11220
4453 11211 4457 11187 4452 11182 4457 11169
4455 11148 4459 11153 4471 11149 4472 11141
4476 11139 4463 11122 4458 11122
TIME...MOT...LOC 1908Z 249DEG 60KT 4449 11219
RHDSpecial weather statement, Jun 3, 1:42 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 142 PM MDT TUE JUN 3 2014 IDZ019-032030- CLARK ID- 142 PM MDT TUE JUN 3 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL CLARK COUNTY IN EASTERN IDAHO UNTIL 230 PM MDT AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER INTERSTATE 15 JUST NORTH OF SPENCER..MOVING EAST AT 20 MPH. THIS STORM HAS REDEVELOPED TO THE WEST AND STRENGTHENED. VERY HEAVY RAIN AND FREQUENT LIGHTNING ARE LIKELY WITH THIS STORM. PONDING OF WATER ON THE INTERSTATE WILL CREATE HAZARDOUS CONDITIONS. LAT...LON 4451 11212 4437 11203 4432 11230 4447 11235 TIME...MOT...LOC 1940Z 267DEG 33KT 4442 11211 RHD
Special weather statement, Jun 3, 2:05 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
205 PM MDT TUE JUN 3 2014
IDZ019-032045-
CLARK ID-
205 PM MDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO
UNTIL 245 PM MDT
AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KILGORE..MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN CLARK COUNTY...
THIS THUNDERSTORM WILL MOVE TOWARD ISLAND PARK BY AROUND 3PM.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4438 11182 4434 11212 4451 11211 4455 11185
4452 11182 4453 11180 4453 11178 4457 11169
4456 11165
TIME...MOT...LOC 2004Z 258DEG 29KT 4446 11188
RHDThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:22 AM MDT | Lake Wind Advisory | PIH | 18 hr | |
| Jun 3, 12:18 PM MDT | Special Weather Statement | PIH | Fremont | 42 min |
| Jun 3, 1:11 PM MDT | Special Weather Statement | PIH | Clark | 49 min |
| Jun 3, 1:42 PM MDT | Special Weather Statement | PIH | Clark | 48 min |
| Jun 3, 2:05 PM MDT | Special Weather Statement | PIH | Fremont | 40 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.